Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 29, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 2, 2017, 8:28 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 8:28 AM CDT (13:28 UTC)
- Expired
- Jun 2, 2017, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WGUS54 KMEG 021328
FFWMEG
MSC057-095-021630-
/O.NEW.KMEG.FF.W.0029.170602T1328Z-170602T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
828 AM CDT FRI JUN 2 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
* Until 1130 AM CDT
* At 828 AM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain
* Some locations that will experience flooding include...
Amory, Fulton, Smithville, Tremont, New Salem, Evergreen, Clay,
Abney, Cardsville, Turon, Tilden, Ballardsville, Bigbee, Dorsey,
Jacinto and Cadamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3408 8820 3398 8856 3409 8855 3409 8854
3427 8854 3428 8818
$$1 follow-up statement
504
WGUS74 KMEG 021506
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1006 AM CDT FRI JUN 2 2017
MSC057-095-021516-
/O.CAN.KMEG.FF.W.0029.000000T0000Z-170602T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Itawamba MS-Monroe MS-
1006 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING FOR SOUTHERN ITAWAMBA AND NORTHEASTERN
MONROE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3408 8820 3398 8856 3409 8855 3409 8854
3427 8854 3428 8818
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:12 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 6:12 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 612 AM CDT Fri Jun 2 2017 .DISCUSSION... /issued 429 AM CDT Fri Jun 2 2017/ A tropical airmass will prevail across the Midsouth through the weekend, with continued rain chances each day. Precipitable water values in excess of 1.5 inches prevailed over north MS early this morning. An east/west oriented band of thunderstorms had formed along a slow, northward-moving 850mb warm front, aided by a midlevel cyclonic shear axis. The elevated front will mix out later this morning. Additional scattered thunderstorms will likely form along mesoscale boundaries in the heat of the day. A similar scenario appears likely for Saturday and Sunday, but with 1.5 inch or greater precipitable water values over all the Midsouth, approaching 2 inches over north MS. GFS hints at a weak midlevel shear axis downstream of an upper low over the Red River valley, which may aid storm persistence. Otherwise midlevel steering flow will remain weak across the Midsouth. Midlevel lapse rates should remain shy of 6 C/km, limiting large hail potential. A northern branch shortwave will drop through the mid-MS River valley Sunday night, and early Monday, introducing some weak sheer and perhaps a slight bump in severe potential on Monday. Not much of a surface reflection with the shortwave however. A surface cold frontal passage will likely await more pronounced midlevel height falls late Tuesday. Thereafter, a drier midcontinental airmass will prevail, with slightly below normal daytime temps and relatively cool nights persisting into late next week. PWB && .AVIATION... 12Z TAF Set SHRAS/TSRAS near KTUP are beginning to diminish in intensity. Although, the TAF site may continue to be impacted through 14Z. Meanwhile, SHRAS may begin to reduce VSBYS or CIGS at KMEM shortly, but any reduction will be short-lived. As morning convection dissipates, any lingering MVFR CIG will lift to VFR. Conditions will likely remain VFR for the remainder of the period unless a TAF site is impacted by an isolated afternoon TSRA. Best chances may occur near or just north of KMEM as an outflow boundary from this mornings convection remains draped across Shelby County. Any convection that develops this afternoon will dissipate after sunset due to the loss of daytime heating. With KTUP receiving so much rainfall this morning, some patchy fog may develop at the site late tonight as winds die off. Winds will be variable today with highest speeds reaching 8 KTS this afternoon. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 2, 3:07 AM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 307 AM CDT Fri Jun 2 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 307 AM CDT Fri Jun 2 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered strong thunderstorm will be possible through midevening. Strong winds and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered strong, isolated severe severe thunderstorms will be possible through early next week. Strong winds an locally heavy rainfall will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Local storm report, Jun 2, 7:58 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CDT FRI JUN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HEAVY RAIN 5 NNE PONTOTOC 34.32N 88.99W
06/02/2017 M4.10 INCH PONTOTOC MS PUBLIC
4.1 INCHES OF RAIN FELL OVER 5 HOURS.
&&
WLCLocal storm report, Jun 2, 8:05 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 AM CDT FRI JUN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 E TRACE STATE PARK 34.26N 88.80W
06/02/2017 LEE MS BROADCAST MEDIA
REPORT OF FLASH FLOODING IN WESTWIND SUBDIVISION WITH
HOUSES IN NEIGHBORHOOD SURROUNDED BY WATER.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:33 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 2, 4:30 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Union | 3 hr |
| Jun 2, 6:28 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 2, 2:36 PM CDT | Flash Flood Warning | MEG | Prentiss | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.